Alert archive / Georgia / Freeze Warnings in 2023

Freeze Warning 10, NWS Atlanta, GA

November 2, 202327 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 2, 2023, 2:36 PM EDT for 27 counties in Georgia. It took effect at Nov 3, 2023, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2023, 2:36 PM EDT (18:36 UTC)
In effect from
Nov 3, 2023, 2:00 AM EDT
Expired
Nov 3, 2023, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 27 counties

Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA, Henry County, GA, Jackson County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Rockdale County, GA, Spalding County, GA, Troup County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 2, 1:28 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 2, 1:28 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
128 PM EDT Thu Nov 2 2023

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 312 AM EDT Thu Nov 2 2023

Highlights:

-High Fire Danger conditions again today due to low relative
humidity.

-Near freezing temperatures possible again tonight.

Currently...Colder conditions have settled in across the region
tonight thanks to strong radiational cooling. Latest temperature
readings generally range from the upper 20s across far North GA to
mid 30s across south-central GA. Temperatures are expected to
continue falling over the next several hours and a Freeze Warning
remains in effect for the entire forecast area through 10AM.

A 1030+ mb surface high pressure area will remain situated across
the Southeast and quasi-zonal flow will characterize the upper
levels through the short-term period. As a result, we will continue
to experience dry and slightly below normal temperatures both today
and Friday. Forecast high temperatures for today will be in the
upper 50s to low 60s and on Friday warming into the 60s areawide.
Temperatures tonight will lower to near-freezing again with forecast
lows in the low to mid 30s and upper 20s across the far northeast GA
mountains.

Fire weather will be again be a concern for today due to low
relative humidity with forecast values ranging 20-25% for this
afternoon. Thankfully, easterly winds will be on the lighter side
through the day today at < 10 MPH. Though with ongoing significant
drought conditions across portions of the state and a drier airmass
in place a Fire Danger Statement has been issued for this afternoon
and evening for all of North and Central Georgia.

07

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 312 AM EDT Thu Nov 2 2023

A rapid warming trend will be ongoing to start the forecast period.
Surface high pressure will maintain its grip through the weekend and
to start the work week while the chance for any much needed rainfall
continues to trend downward and remain elusive. A shortwave will
traverse southeastward across the area on Sunday but bring no
rainfall or sensible impacts. After one more morning with potential
patchy frost on Saturday, highs will return near to slightly above
normal Saturday afternoon. Above normal temperatures will then
return on Sunday and persist through the remainder of the long term.
Highs will largely be in the 70s through midweek while lows will
creep up through the 40s and into the 50s by midweek.

The system that had looked more promising as far as bringing a
potential return to rainfall early next week has now trended farther
northward. Thus, the surface frontal boundary now looks to stall to
our north within the zonal flow aloft. Unfortunately, this means the
warm and increasingly dry week ahead will exacerbate worsening
drought conditions. Any indication for our next frontal system is
now delayed until late next week at the earliest.

RW

&&

.AVIATION...
(18Z TAFS)
Issued at 127 PM EDT Thu Nov 2 2023

VFR conditions with SKC expected through the forecast. Sfc winds
will be E 7-11kts decreasing to 3-6kts after sunset then
increasing to 7-10kts after 15Z Friday.

//ATL Confidence...18Z Update...
High confidence for all elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          29  63  35  71 /   0   0   0   0
Atlanta         34  62  40  69 /   0   0   0   0
Blairsville     27  60  35  67 /   0   0   0   0
Cartersville    31  65  36  70 /   0   0   0   0
Columbus        36  68  43  74 /   0   0   0   0
Gainesville     32  61  39  70 /   0   0   0   0
Macon           33  66  39  72 /   0   0   0   0
Rome            29  66  36  71 /   0   0   0   0
Peachtree City  29  64  36  70 /   0   0   0   0
Vidalia         39  70  45  73 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Friday morning for
GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070>076.

&&

SHORT TERM...SNELSON
LONG TERM....Vaughn
AVIATION...SNELSON
Hazardous weather outlook, Nov 2, 3:15 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
315 AM EDT Thu Nov 2 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030715-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
315 AM EDT Thu Nov 2 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Freeze Warning remains in effect for all of north and central
Georgia until 10 AM due to widespread freezing temperatures.

Fire danger conditions are expected this afternoon due to low
relative humidity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Near freezing temperatures are likely again Thursday night for
much of north Georgia and portions of central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 2:36 PM EDTFrost AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Dodge and 34 more19 hr

Nearby

Freeze Warnings in Georgia, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.